Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 107, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 25, 2011, 7:58 PM EDT for 10 counties in Kentucky. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 7:58 PM EDT (23:58 UTC)
- Expired
- Apr 25, 2011, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Bell County, KY, Breathitt County, KY, Clay County, KY, Harlan County, KY, Knott County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:25 PM EDT | TSTM WND DMG | Putney, KY | TREES WERE REPORTED DOWN ALONG KY 522 IN HARLAN COUNTY. |
| Apr 25, 8:36 PM EDT | TSTM WND DMG | Thousandsticks, KY | TREES AND POWER LINES WERE BLOWN DOWN ON THOUSANDSTICKS ROAD IN THOUSANDSTICKS. |
| Apr 25, 8:36 PM EDT | HAIL 0.25 | Hyden, KY | PEA SIZE HAIL WAS REPORTED. |
| Apr 25, 8:45 PM EDT | TSTM WND DMG | Hyden, KY | NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN IN THE HYDEN AREA. SPORADIC POWER OUTAGES WERE ALSO OCCURRING IN NORTHERN LESLIE COUNTY. |
| Apr 25, 8:53 PM EDT | TSTM WND DMG | Cornettsville, KY | TREES WERE REPORTED DOWN ALONG KY HIGHWAY 7 NEAR CORNETTSVILLE. REPORTED RELAYED BY TV MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KJKL 252358
SVRJKL
KYC013-025-051-095-119-121-131-133-189-193-260045-
/O.NEW.KJKL.SV.W.0107.110425T2358Z-110426T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
WESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 845 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALT GUM TO GARDNER TO SANDY FORK TO SAYLOR TO
GOLDEN ASH TO SNEEDVILLE...AND MOVING NORTHEAST AT 50 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
HYDEN...HAZARD...HINDMAN...BLACKJOE...MERNA...ASHERS FORK...
QUEENDALE...FLAGLER...ICE CLIFF...SPRUCE PINE...BOBS CREEK...MARY
HELEN...COXTON...BLEDSOE...ROARK...INCLINE...BRIGHTSHADE...
BROOKSIDE...WARBRANCH AND AGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3667 8352 3679 8350 3684 8354 3688 8361
3685 8374 3745 8352 3746 8327 3744 8316
3741 8313 3739 8299 3705 8282 3699 8284
3698 8286 3693 8285 3689 8287 3686 8293
3685 8306 3675 8314 3666 8350
TIME...MOT...LOC 2358Z 204DEG 43KT 3698 8368 3699 8355
3697 8351 3694 8347 3690 8345 3687 8329
3661 8319
WIND...HAIL 70MPH 0.88IN
$$
PELTON3 follow-up statements
905
WWUS53 KJKL 260019
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
819 PM EDT MON APR 25 2011
KYC013-121-260029-
/O.CAN.KJKL.SV.W.0107.000000T0000Z-110426T0045Z/
KNOX KY-BELL KY-
819 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BELL AND EAST
CENTRAL KNOX COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3675 8339 3682 8345 3694 8349 3699 8355
3700 8368 3745 8352 3746 8327 3744 8316
3741 8313 3739 8299 3705 8282 3699 8284
3698 8286 3693 8285 3689 8287 3686 8293
3685 8306 3675 8314 3670 8334
TIME...MOT...LOC 0019Z 204DEG 41KT 3712 8360 3718 8343
3716 8339 3713 8335 3710 8332 3703 8322
3679 8313
$$
KYC025-051-095-119-131-133-189-193-260045-
/O.CON.KJKL.SV.W.0107.000000T0000Z-110426T0045Z/
BREATHITT KY-OWSLEY KY-KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-LETCHER KY-
HARLAN KY-
819 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN...
WESTERN LETCHER...LESLIE...SOUTHEASTERN CLAY...PERRY...SOUTHWESTERN
KNOTT...EXTREME SOUTHEASTERN OWSLEY AND SOUTHERN BREATHITT COUNTIES
UNTIL 845 PM EDT...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PLANK TO HOSEA TO STINNETT TO
HOSKINSTON TO CHAPPELL TO BIG LAUREL TO CRANKS...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
HYDEN...HAZARD...HINDMAN...COLTS...CAUSEY...NOLANSBURG...
THOUSANDSTICKS...BIG FORK...SHIELDS...BOBS FORK...DIZNEY...
ARTHUR...GANO...BIG ROCK...CINDA...BENITO...BEAR BRANCH...
RIDGEWAY...CUTSHIN AND PEABODY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3675 8339 3682 8345 3694 8349 3699 8355
3700 8368 3745 8352 3746 8327 3744 8316
3741 8313 3739 8299 3705 8282 3699 8284
3698 8286 3693 8285 3689 8287 3686 8293
3685 8306 3675 8314 3670 8334
TIME...MOT...LOC 0019Z 204DEG 41KT 3712 8360 3718 8343
3716 8339 3713 8335 3710 8332 3703 8322
3679 8313
WIND...HAIL 70MPH 1.00IN
$$
PELTON398
WWUS53 KJKL 260032
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
832 PM EDT MON APR 25 2011
KYC025-051-095-119-131-133-189-193-260045-
/O.CON.KJKL.SV.W.0107.000000T0000Z-110426T0045Z/
BREATHITT KY-OWSLEY KY-KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-LETCHER KY-
HARLAN KY-
832 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HARLAN...WESTERN LETCHER...LESLIE...EXTREME EAST CENTRAL CLAY...
PERRY...SOUTHWESTERN KNOTT...EXTREME SOUTHEASTERN OWSLEY AND SOUTHERN
BREATHITT COUNTIES UNTIL 845 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JACKS CREEK TO TOULOUSE TO WOOTON
TO DALEY TO SLEMP TO DIZNEY...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HAZARD...HINDMAN...DELPHIA...KRYPTON...CLOVER FORK...VIPER...
HIRAM...CREECH...DAISY...ROCK HOUSE...SAUL...DIABLOCK...LAMONT...
BUCKHORN LAKE S.P....JEFF...CLOVER...CORNETTSVILLE...CHAD...CHAVIES
AND GORDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3689 8287 3686 8293 3685 8306 3679 8311
3675 8314 3687 8328 3697 8338 3710 8342
3712 8355 3745 8352 3746 8327 3744 8316
3741 8313 3739 8299 3705 8282 3698 8286
3693 8285
TIME...MOT...LOC 0032Z 206DEG 39KT 3724 8352 3730 8334
3728 8330 3725 8327 3721 8321 3715 8314
3691 8305
WIND...HAIL 60MPH 1.00IN
$$
PELTON862
WWUS53 KJKL 260054
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
854 PM EDT MON APR 25 2011
KYC025-051-095-119-131-133-189-193-260104-
/O.EXP.KJKL.SV.W.0107.000000T0000Z-110426T0045Z/
BREATHITT KY-OWSLEY KY-KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-LETCHER KY-
HARLAN KY-
854 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARLAN...WESTERN
LETCHER...LESLIE...EXTREME EAST CENTRAL CLAY...PERRY...SOUTHWESTERN
KNOTT...EXTREME SOUTHEASTERN OWSLEY AND SOUTHERN BREATHITT COUNTIES
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3689 8287 3686 8293 3685 8306 3679 8311
3675 8314 3687 8328 3697 8338 3710 8342
3712 8355 3745 8352 3746 8327 3744 8316
3741 8313 3739 8299 3705 8282 3698 8286
3693 8285
TIME...MOT...LOC 0032Z 206DEG 39KT 3722 8347 3728 8329
3726 8325 3723 8322 3719 8316 3713 8309
3689 8301
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:35 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 25, 7:35 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 735 PM EDT MON APR 25 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ ACTIVE PATTERN TO CONTINUE DURING THE PERIOD...BUT WINDING DOWN ON WEDNESDAY NIGHT. MODELS ARE STILL SHOWING SOME TIMING/TRACKING DISCREPANCIES...AND HAVE USED A COMPROMISE FOR THE FORECAST. FIRST CONCERN IS FOR THE LATE AFTERNOON AND EVENING. CONVECTION HAS STARTED TO POP...BUT MOSTLY OUTSIDE THE FORECAST AREA AS OF MID AFTERNOON. AT THIS POINT...STILL THINKING THAT COVERAGE WILL BE LIMITED WITH A LACK OF A FOCUSING MECHANISM...AND HAVE USED A 20 PERCENT POP FOR THE START OF FIRST PERIOD. IF TRENDS SHOW MORE COVERAGE...AN UPDATE WOULD BE NEEDED. HAVE ALSO INCLUDED SLIGHT CHANCE TOWARD THE END OF THE PERIOD IN OUR FAR SW...WITH BOTH THE NAM AND GFS SHOWING CONVECTION INITIATING ALONG A COLD FRONT OVER MO AND AR THIS EVENING AND MOVING EAST OVERNIGHT...BUT THE NAM BEING SLOWER THAN THE GFS. ON TUESDAY THE CONVECTION REMNANTS MOVE THROUGH OUR AREA. FORECAST WIND FIELDS SHOW MORE SHEER DEVELOPING FOR TUE...AND SEVERE THREAT WILL NEED TO BE WATCHED...ESPECIALLY IF SOME DESTABILIZATION CAN TAKE PLACE FIRST. DOWNSLOPE LOW LEVEL FLOW MAY LOWER THE PRECIP AND SVR THREAT OVER THE FAR EASTERN PORTION OF THE FORECAST AREA ON TUE. TUE NIGHT A STRONG AREA OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS AND HEAD TOWARD AR. MODELS SHOW CONVECTION DEVELOPING TO OUR W AND SW CLOSER TO THE LOW AND IN THE AREA OF GOOD INFLOW OFF THE GULF. THIS CONVECTION MAY AFFECT OUR AREA DURING THE NIGHT. THE MOST SIGNIFICANT WX IS LIKELY TO BE WEDNESDAY. THE AFOREMENTIONED LOW WILL CONTINUE DEEPENING AND TRACKING NE UP THE OHIO VALLEY. THE WINDS FIELDS ARE EXPECTED TO BE VERY STRONG. THE MOST QUESTIONABLE PARAMETER MAY BE INSTABILITY...ESPECIALLY IN OUR EASTERN COUNTIES... WHERE DOWNSLOPE LOW LEVEL FLOW IS A DISTINCT POSSIBILITY FOR LIMITING PRECIP AND SEVERE POTENTIAL. EVEN SO...BOTH FLOODING AND ALL TYPES OF SEVERE WX ARE A CONCERN...ESPECIALLY IN OUR WESTERN COUNTIES. EVEN IN THE EAST...IF CONVECTION MANAGES TO OCCUR DESPITE DOWNSLOPING... DAMAGING WINDS COULD STILL THREATEN. THE THREATS WIND DOWN ON WEDNESDAY NIGHT WITH COLD FRONTAL PASSAGE. .LONG TERM.../THURSDAY THROUGH MONDAY/ FINALLY APPEARS A BREAK FROM THE ACTIVE WEATHER WILL ARRIVE ON THURSDAY AS MUCH DRIER AND COOLER AIR RETURNS TO EAST KENTUCKY. THIS SHOULD GIVE THE AREA A CHANCE TO DRY OUT AND RECOVER FROM THE MID WEEK ACTIVE WEATHER. TEMPERATURES WILL ONCE AGAIN BEGIN TO REBOUND HEADING INTO NEXT WEEKEND...WITH A COLD FRONT TO BRING ANOTHER CHANCE OF RAIN LATE IN THE WEEKEND. MODELS ARE IN VERY GOOD AGREEMENT FROM THURSDAY INTO THE START OF THIS NEXT WEEKEND. WILL GO AHEAD AND ELIMINATE POPS STARTING AT 12Z THURSDAY THROUGH 00Z FRIDAY. MODEL SOUNDINGS ARE JUST TOO DRY AND STABLE TO PRODUCE MUCH IN THE WAY OF MEASURABLE PRECIPITATION. THERE IS STILL UNCERTAINTY SURROUNDING THE TIMING OF THE FRONT LATE IN THE WEEKEND. OPTING TO KEEP THE FORECAST FAIRLY IN TACT WITH SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...GUT FEELING IS THE FRONT WILL LIKELY END UP BEING SLOWER AND MAY HOLD OFF UNTIL SUNDAY NIGHT OR MONDAY. THIS IS GENERALLY WHAT THE ECMWF AGREES ON AT THE MOMENT. HOWEVER...WITHOUT MODEL AGREEMENT...OPTING TO HOLD ONTO A CHANCE FOR SATURDAY NIGHT THROUGH SUNDAY. AFTER A "COOL" THURSDAY...TEMPERATURES WILL WARM HEADING INTO THE UPCOMING WEEKEND. GUIDANCE SEEMS TO BE COVERING THE TEMPERATURES FAIRLY WELL...SO NO REASON TO DEVIATE VERY MUCH. && .AVIATION.../00Z TO 24Z/...UPDATED EXPECTING VFR CONDITIONS THROUGH AROUND 16 OR 17Z TOMORROW. OTHER THAN A FEW MIDDLE LEVEL CLOUDS AND CIRRUS LEFT OVER FROM DISTANT THUNDERSTORMS...SKIES SHOULD BE MOSTLY CLEAR OVERNIGHT. CLOUDS WILL BEGIN TO LOWER AND THICKEN BY LATE TOMORROW MORNING...AS A COLD FRONT APPROACHES FROM THE SOUTHWEST. A FEW STORMS COULD BE SEVERE TUESDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ENVIRONMENTAL WINDS WILL BEGIN TO INCREASE OUT OF THE SOUTHWEST LATE TOMORROW MORNING...WITH GUSTS OF 15 TO 20KTS POSSIBLE. IFR CONDITIONS WILL BE POSSIBLE WITH THE THUNDERSTORMS...PARTICULARLY THE STRONGER STORMS THAT PRODUCE HEAVY RAINFALL. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM....KAS AVIATION...AR
Hazardous weather outlook, Apr 25, 4:38 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 438 AM EDT MON APR 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 438 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY. SOME OF THE STORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...RESULTING IN A POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON. MB
In the hours before
Special weather statement, Apr 25, 3:45 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT MON APR 25 2011 KYZ120-252015- PIKE- 345 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 415 PM EDT MONDAY AFTERNOON... EAST CENTRAL PIKE. AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAW PAW...OR 14 MILES SOUTHWEST OF GILBERT CREEK...MOVING NORTH AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Apr 25, 5:41 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 541 PM EDT MON APR 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 541 PM EDT MON APR 25 2011 ...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE ACROSS EASTERN KENTUCKY FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT... A PASSING AREA OF STRONG LOW PRESSURE WILL BRING A COLD FRONT THROUGH THE REGION ON WEDNESDAY. AHEAD OF THE FRONT ON TUESDAY AFTERNOON AND EVENING...SEVERE THUNDERSTORMS MAY DEVELOP. THE MAIN THREATS FROM THESE STORMS INITIALLY WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS WHICH COULD LEAD TO FLASH FLOODING. AS THE FRONT MOVES THROUGH THE AREA ON WEDNESDAY...THERE WILL BE A RENEWED THREAT OF SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS WHICH MAY AGAIN LEAD TO FLASH FLOODING. BY LATE WEDNESDAY NIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 1 TO 3 INCH RANGE. IF THESE AMOUNTS MATERIALIZE...FLOODING WILL BECOME PROBABLE ALONG THE RED RIVER...AS WELL AS PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVERS. ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS DEVELOPING WEATHER SITUATION. AR
Special weather statement, Apr 25, 7:18 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 718 PM EDT MON APR 25 2011 KYZ087-260000- BELL- 718 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 800 PM EDT MONDAY EVENING... SOUTHERN BELL. AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF NOETOWN...OR 10 MILES SOUTHWEST OF MIDDLESBORO...MOVING NORTH AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOETOWN AROUND 725 PM EDT...MIDDLESBORO AND BINGHAMTOWN AROUND 730 PM EDT...FERNDALE AROUND 735 PM EDT...WASIOTO AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS AROUND 50 MPH...FREQUENT LIGHTNING AND NICKEL SIZED HAIL IN THESE AREAS. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 26 min |
| Apr 25, 7:24 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.